My birth control is making me get yeast infections with a foul oder should I just lower my dosage or get off?

Neither. If you are using birth control pills, it is not likely that the pill is causing your discharge and odor. I am not aware of any birth controll method that will cause the problem you describe. Some women will experience recurrent vaginal yeast and/or bacterial infections, regardless of birth control method used. You should see your physician for an accurate diagnosis and appropriate treatment.
Change medication. If you think your bc pill is responsible for your yeast infection, the best alternative would be to get another bc pill. Bc pills work on the basis of controlling your hormone cycle that affects your ovulation cycle. By reducing the dose of the bc pill you will make it ineffective. Please consult your pcp or ob/gyn for another option.

Related Questions

How long does the yeast infection last when u start on birth control and u get it?

Not a cause. Starting birth control doesn't cause a yeast infection. Try an over the counter treatment if you have the symptoms of a yeast infection. If it doesn't go away, see your provider. Read more...

Should I get off my birth control for a little while if I'm having trouble getting rid of a yeast infection?

Probably not. If you are using oral contraceptives for birth control, it is better to continue them every day unless you have a serious adverse reaction. There are a number of effective treatments for yeast. Sometimes the first method you try may not be effective. Check with your doctor if you aren't sure what to try next. Read more...

Been getting reoccurring yeast infection (8 wks), could it be due to my higher dose birth control (min ovral)? I've been on it since feb.

Yes. Some women do get more yeast infections while on birth control pills. Talk to your doctor about other options for birth control. Sometimes a different type of birth control pill can help. Read more...

Can birth control pills cause you to get yeast infections more frequently? Should I switch to a different pill?

Yes, progestins. change the vaginal pH and provide a more friendly environment for yeast. All BCP contain some progestin, but it is possible that a pill with different estrogen/progestin ratio may be helpful for you. Your doctor can answer that better. Yeast thrives in dark, moist warm places, so using powder externally, loose fitting underwear and clothing to allow circulation, and probiotics may help. Read more...

I have a friend who thinks she has a yeast infection from birth control is that possible and does it smell usually how do get rid of the smell?

Yes . Especially certain women + certain bcp can get increased yeast indections. If certain (culture or otc test is yeast) get one of the many otc yeast infectiond creams or vaginal tablets. Diabetics are especially prone to yeast infection problems! Read more...
Yeast doesn't smell. Yeast infections usually don't have an odor with them. You could have a vaginal infection that requires treatment. Please see your provider for evaluation. Read more...

Hi I suffer from chronic yeast infection due to me taking birth control. I get Monistat but it's never effective because I'm so sore?

Resistant yeast? Birth control pills (or any contraceptive) do not cause yeast infection. All yeast infections, chronic or otherwise, can be treated or at least controlled (with no symptoms) with proper treatment. Some yeasts are resistant to miconazole (Monistat); you might need a different one. Or perhaps the diagnosis is wrong. Keep working with your doctor or get second opinion, e.g from a dermatologist. Read more...

I seem to get consistant yeast infections. I am 34 years old. I also was put on birth control pills to help normalize my periods due to inconsistancy?

Yeast. Yeast infections are usually caused by warm, moist environments. Wearing cotton underwear (or none at night) may help. I recommend avoiding douching or any other rinses, as these can change the acidity of the vagina and cause problems. Your doctor may choose to check you for problems with sugar levels, and sometimes a culture of the yeast can be helpful to make sure treatment is adequate. Read more...
Dear Yeast, Yeast normally lives in your vagina along with normal vaginal bacteria like a ecosystem. If you are diabetic, take antibiotics, overweight, douche too much, pregnant, and many other reasons; you have an overgrowth of yeast. Make sure your gyn is diagnosing your yeast infections by testing. Some vaginal infections are bacterial and are similar. Some women have normal discharge which is heavy. Read more...
Could be from the OC. Oral contraceptives can increase the vaginal estrogen and can increase your likelihood of getting a yeast infection. Have you had a culture done? Other things can feel like yeast infection, so having a formal culture done will tell you if it is all yeast or maybe something else. Read more...